This event has ended

StartUp Tech

StartUp Britain

Thursday, 14 March 2013 from 09:30 to 18:00 (GMT)

London, United Kingdom

StartUp Tech

Ticket Information

Type End Quantity
All-day attendee Ended Free  

Share StartUp Tech

Event Details

StartUp Britain, the national campaign to support enterprise in the UK presents StartUp Tech. As part of our StartUp series this free day-long event is designed to inform, inspire and accelerate anyone starting or developing a tech related business.


Technology businesses continue to start up and grow across the UK as entrepreneurs find innovative ways to enhance lifestyles, gain access to information, learning and communication. 

Profile speakers and panelists will be sharing their stories and answering questions from a variety of successful tech entrepreneurs, start-ups and leading private companies.


Registration
9.30 

Welcome
10.00 – 10.10
Introduction by Andrew Humphries, welcome by hosts Google Campus and hello from StartUp Britain sponsors Intuit.

  • Andrew Humphries, Chair for StartUp Tech
  • Philipp v. Bieberstein, Google Campus
  • Sally Revell, Intuit


How it happened – Morning keynote speakers
10.10 – 11.00 (50 Minutes)
Starting as a Tech Entrepreneur often requires teams with different strengths and capabilities. Hear our key note speakers talk about how they put together a successful team and structured a top tech business

  • John McGeachie, Head of Evernote Business
  • Daniel Crow, CTO  of Songkick

Where to get started
11.00 - 11.45 (45 minutes)
You may have an idea, or want to start your own tech/internet business. Hear key tips on evaluating your business idea, breaking into a tech marketplace and understating UK internet regulation and policy.

  • Simon McCann, Launch 48.
  • Ed Rumley, Chillingo
  • Sara Kelly – Coadec (The coalition for a digital economy)

Are hackers shortcutting the product lifecycle?
11.45 – 12.15 (30 Minutes)
Jordan Harper form Iris will discuss hacking household devices and how inventing new products is now within the reach of the everyday tinkerer. A new breed of hacker is emerging with powerful tools and programmable components to create smarter products. We will look at the shortcuts in a product’s lifecycle and how this changes everything about the way his agency’s clients have to look at NPD and the way that it work’s with them. 

  • Jordan Harper, Technical Director, Iris

Funding, Investment, Pitching and Finance.
12.15 – 1.15 (1 Hour)
Funding your idea. It’s an important one. Hear a variety of funding and investment options, understand how to apply and pitch for both private and public sector funding. 

  • Kate Drake, Indiegogo,
  • Julie Enright, StartUp Loans
  • Paulina Sygulska, Grant Tree
  • Johnny Martin, Financial fitness and Intuit

Lunch
1.15-2.00 (45 minutes)

Welcome back
Brian Frumberg  - A few words live from  New York  Brian  on the “British Tech invasion” opportunity. 

Get it built, developed and launched
2.00 – 2.45 (45 Mins)
Finding the right people to help you build and develop your product in the UK and abroad. Outsource or become your own tech co-founder? Where do I find developers and designers? How do I go to market with my product?!

  • Robert Johnson - Makers Academy on developer lingo and understanding the right developer tools for your business – perhaps become your own CTO?
  • Rajeeb Dey – Enternships, connects start-ups & SMEs to talent. To date they have worked with 4500+ businesses and Rajeeb was named O2 X Young Entrepreneur of the Year in 2012.

  • Hayley Conick- Elance, Discover the online community of 2 million of the world’s best freelancers including programmers, mobile app developers and graphic designers.

 

Keeping the wind in your Sales
2.45 – 3.45 (1 hour)
The entrepreneurs who gave it a go - hear from successful start-ups who from  Tech industries and learn about consumer engagement, community development and tools for business support and expansion.

  • Joe White, Moonfruit –How a website building platform, developed and grew into one of the UK’s most successful start-ups.
  • Jane ni Dhulchaointigh, Sugru – 1 Idea. 1 revolutionary product. Sugru is the new self-setting rubber for fixing, modifying and improving your stuff. Over 216.000 people in 133 countries are using it to make their stuff work better.
  • Diana Verde Nieto - Positive Luxury - entrepreneur, change-maker and author, she founded Clownfish in 2002 – a pioneering global sustainability consultancy which was sold to Aegis Media in 2008. How to make your tech product in tune with your customer.

Big Helping Small
3.45– 4.30 (45 mins)       
Profile names in the tech Industry had to start somewhere – find out what business solutions, innovation and support big business can provide to help small and see their tech showcase.

  • Alex Gledhill, Intel
  • Lisa Ravenscroft, BT Business
  • Scott Rowe, Intuit

Close and final comments
4.30 – 4.45

Networking
5.00 - 6.00


For anybody who canot make the event, we will be filming each panel and making the video content available on www.startupbritain.co shortly afterwards! 


Do you have questions about StartUp Tech? Contact StartUp Britain

When & Where


Google Campus
Bonhill Street
EC2A London
United Kingdom

Thursday, 14 March 2013 from 09:30 to 18:00 (GMT)


  Add to my calendar

Organiser

StartUp Britain

StartUp Britain is a national campaign by entrepreneurs for entrepreneurs, harnessing the expertise and passion of Britain’s leading businesspeople to celebrate, inspire and accelerate enterprise in the UK.

The campaign was founded by eight entrepreneurs and launched on 28th March 2011 by the Prime Minister, with the full support of the Chancellor and HM Government, although it is completely funded by our private-sector sponsors.

  Contact the Organiser

Please log in or sign up

In order to purchase these tickets in installments, you'll need an Eventbrite account. Log in or sign up for a free account to continue.